Alert archive / Nebraska / Snow Advisories in 2006

Snow Advisory 3, NWS North Platte, NE

March 10, 20066 counties in Nebraska

NWS North Platte, NE issued this snow advisory at Mar 10, 2006, 3:40 AM CST for 6 counties in Nebraska. It took effect at Mar 10, 2006, 3:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 10, 2006, 3:40 AM CST (09:40 UTC)
In effect from
Mar 10, 2006, 3:00 PM CST
Expired
Mar 10, 2006, 1:41 PM CST
In force
Issued by
NWS North Platte, NE

Counties Brown County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 44 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2141 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 100940
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 AM CST FRI MAR 10 2006

.A COLD FRONT WILL MOVE ACROSS NORTH CENTRAL NEBRASKA THIS
AFTERNOON. OVERNIGHT...A FAST MOVING SURFACE LOW PRESSURE CENTER
WILL MOVE ALONG THE FRONT FROM CENTRAL KANSAS...INTO EASTERN
NEBRASKA...THEN EASTERN SOUTH DAKOTA. ON THE BACK SIDE OF THIS
FEATURE...SNOW WILL DEVELOP THIS EVENING AND OVERNIGHT. SNOW MAY
BE HEAVY AT TIMES...BUT SHOULD BE OF SHORT DURATION AS THE SURFACE
LOW AND UPPER LEVEL DISTURBANCE ARE EXPECTED TO BE FAST MOVING.
SNOW WILL COME TO AN END BY SUNRISE FOR LOCATIONS WEST OF
VALENTINE...WHILE SNOW IS EXPECTED TO END BY LATE MORNING EAST OF
VALENTINE. ACCUMULATIONS OF 2 TO 6 INCHES ARE POSSIBLE IN THE
ADVISORY AREA...WITH THE HEAVIEST ACCUMULATIONS EXPECTED ALONG AND
NORTH OF HIGHWAY 20.

NEZ023-024-094-102145-
/O.NEW.KLBF.SN.Y.0003.060310T2100Z-060311T1200Z/
GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...HYANNIS...MULLEN...CODY...MERRIMAN...
KILGORE
240 AM MST FRI MAR 10 2006

...SNOW ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
MST SATURDAY. 

SNOW IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO
THE EVENING AND OVERNIGHT HOURS. BY SATURDAY MORNING...2 TO 6
INCHES OF ACCUMULATION IS EXPECTED...WITH THE HEAVIEST
ACCUMULATIONS ALONG AND NORTH OF HIGHWAY 20. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NEZ005-006-008-009-102145-
/O.NEW.KLBF.SN.Y.0003.060310T2300Z-060311T1500Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT
340 AM CST FRI MAR 10 2006

...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM
CST SATURDAY. 

SNOW IS EXPECTED TO DEVELOP THIS EVENING AND CONTINUE INTO THE
OVERNIGHT HOURS. BY LATE MORNING SATURDAY...2 TO 6 INCHES OF SNOW
ACCUMULATION IS EXPECTED...WITH THE HEAVIEST AMOUNTS ACROSS KEYA
PAHA...NORTHEASTERN CHERRY AND FAR NORTHERN PORTIONS OF ROCK AND
BROWN COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS43 KLBF 101941
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM CST FRI MAR 10 2006


NEZ023-024-094-102045-
/O.CAN.KLBF.SN.Y.0003.060310T2100Z-060311T1200Z/
GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...HYANNIS...MULLEN...CODY...MERRIMAN...
KILGORE
1241 PM MST FRI MAR 10 2006

...SNOW ADVISORY IS CANCELLED...

DRY LOW LEVELS AND A WARM GROUND TEMPERATURE WILL LIMIT SNOW
ACCUMULATION ACROSS NORTHWEST NEBRASKA. LIGHT RAIN IS STILL
EXPECTED TO CHANGE TO SNOW THIS EVENING AND CONTINUE
OVERNIGHT...HOWEVER THE SNOW WILL SLOWLY ACCUMULATE AS THE WARM
GROUND WILL MELT SOME OF THE SNOW AS IT FALLS. SNOW ACCUMULATION
OF 1 TO 3 INCHES IS STILL POSSIBLE...HOWEVER THIS IS BELOW SNOW
ADVISORY CRITERIA.

THUS THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED
THE SNOW ADVISORY.

$$

NEZ005-006-008-009-102045-
/O.CAN.KLBF.SN.Y.0003.060310T2300Z-060311T1500Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT
141 PM CST FRI MAR 10 2006

...SNOW ADVISORY IS CANCELLED...

DRY LOW LEVELS AND A WARM GROUND TEMPERATURE WILL LIMIT SNOW
ACCUMULATION ACROSS NORTH CENTRAL NEBRASKA. LIGHT RAIN IS EXPECTED
TO BEGIN THIS EVENING THEN CHANGE TO SNOW OVERNIGHT...HOWEVER THE
SNOW WILL SLOWLY ACCUMULATE AS THE WARM GROUND WILL MELT SOME OF
THE SNOW AS IT FALLS. SNOW ACCUMULATION OF 1 TO 3 INCHES IS STILL
POSSIBLE...HOWEVER THIS IS BELOW SNOW ADVISORY CRITERIA.

THUS THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED
THE SNOW ADVISORY.

$$

MASEK

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Mar 9, 3:13 PM CST, 12 hours 27 minutes earlier.

Area forecast discussion, Mar 9, 3:13 PM CST, 12 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CST THU MAR 9 2006

.DISCUSSION...
IR IMAGERY SHOWING YDAYS SRN PLAINS SYSTEM IS PULLING NEWD INTO THE
MID MS VALLEY AS BROAD UPPER LOW BROADENS FURTHER AND SAGS SEWD OVER
THE PAC NW. FIRST WAVE IN THIS WRN LONG WAVE TROF ROTATING ACROSS NRN
MT BUT SLOWING BASED ON WV IMAGERY...AS IT RUNS INTO BUILDING RIDGE
IN BETWEEN THE 2 SYSTEMS OVER THE NRN PLAINS. THIS WILL BE ENOUGH TO
PUSH A WEAK COLD FRONT THROUGH THE NWRN PORTION OF THE CWA
OVERNIGHT. WEAK LEE TROF ACROSS ERN PANHANDLE ATTM WITH SOME CLOUD
ENHANCEMENT AND WEAK ECHOES NEAR THE WY/NEB BORDER.

AFOREMENTIONED WEAK COLD FRONT WILL PUSH INTO THE NWRN PORTION OF
THE CWA OVERNIGHT BUT WEAKEN ITS SWD MOVEMENT AS NEXT STRONG WAVE
ROUNDS THE BASE OF THE BROAD WRN TROF. ENHANCED FLOW ALOFT WILL
DEEPEN THE LEE SIDE LOW THROUGH THE DAY FRIDAY WHICH WILL SERVE TO
INCREASE THE SRLY LOW LEVEL FLOW. DIFFS BETWEN THE 12Z RUNS OF THE
NAM AND GFS ARE HUGE AND HAVE CHOSEN TO FOLLOW THE GFS BASED ON
SUPPORT FROM OTHER MODELS SUCH AS CMC AND NOGAPS AND CONSISTENCY
BETWEEN SUBSEQUENT RUNS. ALL MODELS INDICATE A STRONG LOW LEVEL
THERMAL DISCONTINUITY ACROSS THE MIDDLE PORTION OF THE CWA (NAM
WOULD INDICATE SRN CWA). THE STRONG ISENTROPIC LIFT THAT FOLLOWS
THROUGH THE DAY FRIDAY WILL SERVE TO COUPLE A MID LEVEL FGEN
CIRCULATION WITH THE LOW LEVEL FEATURES WHICH WILL LEAD TO DEEP
LIFT IN THE NWRN PORTION OF THE CWA. UPSLOPE FLOW SHOULD LEAD TO
BEST CHANCE FOR ACCUMULATING SNOWS IN SHERIDAN AND WRN CHERRY
COUNTIES...AND THE PINE RIDGE SHOULD HELP TOTALS IN SHERIDAN CO.
FURTHER SOUTH...ASSUMING GFS IS CLOSER TO REALITY...SWRN CWA SHOULD
GET DRY SLOTTED AS PV PLOTS INDICATE A DRY INTRUSION THERE.
HOWEVER...ON THE PERIPHERY OF THAT SHOULD BE A BRIEF PERIOD OF MID
LEVEL INSTABILITY. AT THE SURFACE...GFS HAS DRYLINE WORKING INTO
EXTREME SOUTHERN NEB AND NW KS...PUSHING EWD THROUGH THE AFTERNOON.
DESPITE STRONG LIFT ASSOCIATED WITH THE DRYLINE WHICH IS AIDED BY
DIVERGENCE ALOFT...MODELS INDICATE NO CONVECTIVE PRECIP MAINLY
BECAUSE SAT PRESSURE DEFICITS ARE SO HIGH. WOULD EXPECT TO SEE SOME
CONVECTIVE NATURE TO HIGH BASED CLOUDS IN SERN PORTION OF THE CWA
BY LATE AFTERNOON AND POSSIBLY VIRGA. WILL HAVE TO WATCH THIS AREA
FOR ACTUAL RAINFALL WHICH IS HARD TO COME BY SO FAR THIS SEASON IN
THE SW. HIGHLIGHTS WILL BE HELD OFF FOR NOW IN THE NW WITH THE IDEA
THAT SHERIDAN AND WRN CHERRY COUNTIES COULD GET A COUPLE INCHES...A
COUPLE MORE CLOSER TO THE PINE RIDGE...BUT WARM GROUND AND LIMITED
MOISTURE WILL KEEP ACTUAL ACCUMULATIONIS ON THE LOW SIDE...SIMILAR
TO WHAT HAPPENENED IN OUR CWA YDAY.

SAT IS TRANSITION DAY AS EXITING SYSTEM MOVES INTO WRN MN DURING
THE DAY. SUBSIDENCE SHOULD CLEAR SKIES BRIEFLY BUT COLD AIR ALOFT
WILL ALLOW FOR SOME HIGH BASED CU IN THE AFTERNOON. SUNDAY...LARGEST
PIECE OF WRN TROF EJECTS AND WILL POSE SOME INTERESTING FCST ISSUES
OF ITS OWN. MODELS ARE CLOSER ON THIS SYSTEM ALTHOUGH NAM REMAINS
FURTHER S. THINKING NOW IS THERE SHOULD BE A GOOD CHANCE FOR
SIGNIFICANT ACCUMULATION ACROSS THE SANDHILLS SOMEWHERE...LIKE IN
THE VICINITY OF HIGHWAY 2. THOSE AREAS N OF I-80 SHOULD GET THE BEST
CHANCES FOR SNOW. ALSO NOT THE QUESTION AS TO PRECIP TYPE WITH
THIS ONE...SHOULD BE MAINLY SNOW ALTHOUGH GFS BUFKIT PLOTS SUGGEST A
BRIEF PERIOD WHERE MID LEVEL DRYING WOULD LIMIT ICE CRYSTAL
POTENTIAL FOR THE SRN ZONES...LEADING TO -ZL POTENTIAL. TOO FAR OUT
FOR THAT NOW SO WILL TAILOR GRIDS WITH ALL SNOW.

BEYOND SUNDAY...IT WILL BE HARD TO WARM UP WITH CLOUD COVER ON
MONDAY...AND TEMPERED RECOVERY BEGINS ON TUESDAY INTO WED. A ZONAL
FLOW RETURNS WHICH WILL LIMIT ANY PRECIP POTENTIAL AND MODERATE
TEMPS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JWS
Hazardous weather outlook, Mar 9, 3:31 PM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CST THU MAR 9 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-101200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
331 PM CST THU MAR 9 2006 /231 PM MST THU MAR 9 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SMALL CHANCE OF SNOW SHOWERS DEVELOPING ALONG AND
BEHIND A COLD FRONT MOVING ACROSS NORTHWEST PORTION OF THE
OUTLOOK AREA LATE TONIGHT. SIGNIFICANT SNOWFALL AMOUNTS ARE NOT
EXPECTED...BUT THE PRECIPITATION MAY CAUSE SOME ICING ALONG
ROADWAYS...ESPECIALLY BRIDGES AND OVER-PASSES. THE AREA MOST LIKELY
TO BE AFFECTED IS NORTH OF A LINE FROM ELLSWORTH TO CODY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE COLD FRONT WILL STALL ACROSS THE CENTRAL SANDHILLS ON FRIDAY
AS THE NEXT SYSTEM BEGINS TO EJECT FROM THE ROCKIES. THUNDERSTORMS
ARE POSSIBLE FRIDAY AFTERNOON SOUTH OF A LINE FROM NAPER...TO
BREWSTER...TO OGALLALA. AT THIS TIME...NO SEVERE WEATHER IS
ANTICIPATED. NORTH OF THE FRONT...SNOW SHOWERS...WILL DEVELOP
DURING THE AFTERNOON HOURS...MAINLY NORTH AND WEST OF A LINE FROM
VALENTINE..TO CHAPPELL. BY FRIDAY NIGHT...THE POTENTIAL EXISTS FOR
ACCUMULATING SNOWS ACROSS NORTHWESTERN AND NORTHERN PORTIONS OF
THE OUTLOOK AREA. AT THIS TIME ACCUMULATIONS LOOK TO BE IN THE 2
TO 4 INCH RANGE...HOWEVER HIGHER AMOUNTS MAY BE POSSIBLE ACROSS
EXTREME NORTHERN SHERIDAN COUNTY INTO FAR NORTHWEST CHERRY COUNTY.
WARM GROUND TEMPERATURES HAVE LIMITED SNOWFALL ACCUMULATIONS.

AFTER A BRIEF REPRIEVE IN WINTRY CONDITIONS FOR SATURDAY...ANOTHER SYSTEM
WILL TAKE AIM ON WESTERN AND NORTH CENTRAL NEBRASKA FOR SUNDAY.
SNOW IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...WITH THE
GREATEST POTENTIAL FOR ACCUMULATING SNOWS...ACROSS NORTHERN
PORTIONS OF THE OUTLOOK AREA...MAINLY NORTH OF HIGHWAY 2 FROM
ANTIOCH TO DUNNING...AND HIGHWAY 91 FROM DUNNING TO ERICSON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Snow Advisories in Nebraska, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.